Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 3, 2021, 4:11 PM EDT for Glades County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- May 3, 2021, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
402
WWUS82 KMFL 032011
SPSMFL
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Mon May 3 2021
FLZ063-066-032100-
Hendry FL-Glades FL-
411 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 500 PM EDT...
* At 411 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 12 miles
southwest of Venus to near Muse. Movement was east at 5 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Labelle, Palmdale, Port La Belle and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8126 2667 8139 2670 8157 2703 8156
2703 8134 2704 8134 2704 8133 2703 8133
2703 8127 2704 8127
TIME...MOT...LOC 2011Z 260DEG 5KT 2696 8152 2680 8158
$$
SB/HVNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 3, 2:52 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 3, 2:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Miami FL 252 PM EDT Mon May 3 2021 .SHORT TERM (Today through Tuesday)... Surface high pressure remains over the area through Tuesday with the mid-level ridge lingering across the straits into the Bahamas. A cold front approaching from the northwest will slowly move closer, allowing for the region to remain in the warm, moist airmass that has persisted for the last several days. As the high aloft shifts a bit more south, we could see an increasing coverage trend in convection the next few afternoons. Warm temperatures and the southerly wind will allow for some sea breeze advances inland which will act as a focus for any convection that does develop. Ahead of the sea breeze, warm temperatures will continue fueled by little cloud cover and sunny morning skies again on Tuesday. Overnight, temperatures will remain warm as the southerly flow reinforces the warm airmass. Smoke from area fires trapped near the surface after the inversion sets in could lead to reduced visibilities over portions of Miami-Dade. The progress of this fire will need to be monitored in case something beyond a mention of smoke in the forecast becomes necessary. This also serves as a good reminder that we are entering fire season in South Florida due to recent dry conditions. .LONG TERM... Tuesday evening through Sunday night... Through Wednesday night, a 500mb ridge and a sfc Bermuda high remain in control. This will allow for some development of the sea/lake breezes, which maybe able to initiate some convective activity each afternoon. However, with high pressure aloft, convective intensity and coverage still looks to be limited. By Thursday morning, a stronger 500mb trough moves into the area, breaking down the ridge. This will also be embedded in the flow around a stronger 500mb low over the Hudson Bay. This stronger system looks to have a cold front that will stretch over north Florida by Thursday morning. Through the day, the 500mb trough deepens some, and causes some sfc cyclogenesis off the southeast US coast. This will destabilize the atmosphere enough to increase chances for showers and thunderstorms Thursday afternoon, and push the front through on Friday. The front will probably stall over the area. It could have the potential to initiate some convection through the weekend, and may even drift back to the north on Sunday, being caught up in the flow around the Bermuda high, which re-establishes itself over the weekend. This would keep the possibility of convective activity over portions of South florida through the end of the forecast period. && .AVIATION(18Z TAFS)... Generally VFR through the TAF period with breezy SE winds. Both the Atlantic and Gulf sea breezes are expected today, turning winds from the SW for APF. Chance of showers and storms across interior sections of South FL, though coverage too sparse to warrant a mention in the TAFs at this time. A wildfire blazing near Homestead, FL will lead to possible FU/HZ conditions across areas of S FL, with TMB having the highest chance for periodic times of reduced vsby, though will monitor other sites and amend as needed. && .MARINE... High pressure remains over the region with a persistent southerly to southeasterly wind over a good part of the waters to start the week. Sea breezes could turn the flow onshore in the afternoons over the nearshore waters. Generally benign conditions are forecast but surges of cautionary wind conditions are possible, particularly over the Atlantic and outer Gulf waters. The next cold front will approach the region late this week. Northeasterly swell in the Atlantic and southeasterly to southerly winds will allow the elevated rip current risk to linger into the work week along the Atlantic Beaches, eventually diminishing by mid- week. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 77 89 / 10 10 10 20 West Kendall 76 92 75 91 / 10 10 0 10 Opa-Locka 76 90 77 90 / 10 10 10 20 Homestead 76 89 75 89 / 10 10 0 10 Fort Lauderdale 78 89 77 88 / 10 10 10 20 N Ft Lauderdale 77 88 76 89 / 10 10 10 20 Pembroke Pines 76 90 76 89 / 10 10 10 20 West Palm Beach 76 89 74 90 / 20 10 10 20 Boca Raton 76 89 76 88 / 10 10 10 20 Naples 75 92 74 89 / 0 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ173. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...RAG Tuesday Night through Monday...13 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 3, 10:48 AM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook for South Florida...CORRECTED National Weather Service Miami FL 1048 AM EDT Mon May 3 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1048 AM EDT Mon May 3 2021 ...Atlantic Beaches: Elevated Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high rip current risk along the Miami-Dade beaches and a moderate rip current risk for the Palm Beaches and the Broward beaches. Visibilities: Patchy smoke is possible in southern Miami-Dade County in association with a wildfire. Thunderstorms: Isolated to scattered thunderstorms are possible this afternoon over inland portions of South Florida. The primary hazard is lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A few thunderstorms are possible each day. Lightning is the primary hazard. An elevated rip current risk will persist for the Palm Beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, May 3, 11:47 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1147 AM EDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM WILDFIRE 7 SE FLORIDA CITY 25.38N 80.41W
05/03/2021 MIAMI-DADE FL EMERGENCY MNGR
PER FFS STATE OIC, CARD SOUND ROAD IS NOW
CLOSED IN BOTH DIRECTIONS DUE TO FOUR
SIXTEEN WILDFIRE. FFS CREWS WILL BE
CONDUCTING A BURNOUT IN CLOSE PROXIMITY.
&&
FELLSpecial weather statement, May 3, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Mon May 3 2021
FLZ063-066-032100-
Hendry FL-Glades FL-
411 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 500 PM EDT...
* At 411 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 12 miles
southwest of Venus to near Muse. Movement was east at 5 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Labelle, Palmdale, Port La Belle and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8126 2667 8139 2670 8157 2703 8156
2703 8134 2704 8134 2704 8133 2703 8133
2703 8127 2704 8127
TIME...MOT...LOC 2011Z 260DEG 5KT 2696 8152 2680 8158
SB/HVNThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:45 AM EDT | Rip Current Statement | MFL | Miami-Dade | 21 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.